Optimal wire-sizing formula under the Elmore delay model

Chung Ping Chen, Yao Ping Chen, D. F. Wong

Research output: Contribution to journalConference articlepeer-review


In this paper, we consider non-uniform wire-sizing. Given a wire segment of length ℓ, let f(x) be the width of the wire at position x, 0≤x≤ℓ. We show that the optimal wire-sizing function that minimizes the Elmore delay through the wire is f(x) = ae-bx, where a>0 and b>0 are constants that can be computed in O(1) time. In the case where lower bound (L>0) and upper bound (U>0) on the wire widths are given, we show that the optimal wire-sizing function f(x) is a truncated version of ae-bx that can also be determined in O(1) time. Our wire-sizing formula can be iteratively applied to optimally size the wire segments in a routing tree.

Original languageEnglish (US)
Pages (from-to)487-490
Number of pages4
JournalProceedings - Design Automation Conference
StatePublished - 1996
Externally publishedYes
EventProceedings of the 1996 33rd Annual Design Automation Conference - Las Vegas, NV, USA
Duration: Jun 3 1996Jun 7 1996

ASJC Scopus subject areas

  • Hardware and Architecture
  • Control and Systems Engineering


Dive into the research topics of 'Optimal wire-sizing formula under the Elmore delay model'. Together they form a unique fingerprint.

Cite this